Alert archive / Washington / High Wind Warnings in 2011

High Wind Warning 4, NWS Pendleton, OR

February 12, 20114 counties in Washington

NWS Pendleton, OR issued this high wind warning at Feb 12, 2011, 5:39 PM PST for 4 counties in Washington. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2011, 5:39 PM PST (01:39 UTC)
Expired
Feb 13, 2011, 1:47 AM PST
In force
8 hr
Issued by
NWS Pendleton, OR

Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 8:00 PM PSTNON-TSTM WND GST 6123 Nnw Richland, WAPEAK WIND GUST OF 61 MPH MEASURED BY HANFORD WEATHER STATION SENSORS.
Feb 12, 8:25 PM PSTNON-TSTM WND DMG8 Wnw Connell, WASTRONG WIND GUSTS CAUSED 1.5 INCH DIAMETER TREE BRANCHES TO BREAK OFF.
Feb 12, 8:45 PM PSTNON-TSTM WND GST 7213 Nw Richland, WAPEAK WIND GUST OF 72 MPH MEASURED AT HANFORD PNNL EMERGENCY OPERATIONS CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2011-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2011-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 428 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2597 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
428 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS76 KPDT 130139
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
539 PM PST SAT FEB 12 2011

...VERY WINDY CONDITIONS ACROSS NORTHERN OREGON AND SOUTH CENTRAL
WASHINGTON OVERNIGHT...

.A COLD FRONT WILL PUSH INLAND THIS EVENING. STRONG WINDS ALOFT
WILL MIX DOWN TO THE SURFACE CAUSING VERY WINDY CONDITIONS FROM
NORTH CENTRAL OREGON THROUGH SOUTHERN WASHINGTON AND THE COLUMBIA
BASIN. THE STRONGEST WINDS WILL BE ALONG RIDGE TOPS AND THE
LEEWARD SIDES OF THE MOUNTAINS AND IN THE HANFORD AREA.

WAZ028-131500-
/O.UPG.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/
/O.NEW.KPDT.HW.W.0004.110213T0139Z-110213T1500Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
539 PM PST SAT FEB 12 2011

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST SUNDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: STRONG WINDS WILL CONTINUE TONIGHT. THE WINDS WILL
  DECREASE TOWARD MORNING.

* WINDS: SOUTHWEST 25 TO 40 MPH WITH STRONG WIND GUSTS TO 60 MPH
  CAN BE EXPECTED ESPECIALLY IN THE HANFORD AREA.

* IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-WAZ024-027-521-131500-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...BICKLETON...GOLDENDALE
539 PM PST SAT FEB 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS
  ARE EXPECTED TO DECREASE TOWARD MORNING.

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-508-WAZ029-131500-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DAYTON...
WAITSBURG...WALLA WALLA
539 PM PST SAT FEB 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS
  ARE EXPECTED TO DECREASE TOWARD MORNING.

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-131500-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
539 PM PST SAT FEB 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS
  ARE EXPECTED TO DECREASE TOWARD MORNING.

* WINDS: SOUTH 25 TO 40 MPH MAINLY IN THE SOUTHERN GRANDE RONDE 
  VALLEY NEAR LADD AND PYLES CANYON WITH GUSTS TO 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
111 
WWUS76 KPDT 130515
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
915 PM PST SAT FEB 12 2011

...VERY WINDY CONDITIONS ACROSS NORTH CENTRAL AND CENTRAL OREGON
AND SOUTH CENTRAL WASHINGTON OVERNIGHT...

.A COLD FRONT WILL CONTINUE TO PUSH INLAND TONIGHT. STRONG WINDS
ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY WINDY CONDITIONS
FROM NORTH CENTRAL OREGON THROUGH SOUTHERN WASHINGTON AND THE
COLUMBIA BASIN. THE STRONGEST WINDS WILL BE ALONG RIDGE TOPS AND
THE LEEWARD SIDES OF THE MOUNTAINS AND IN THE HANFORD AREA.

WAZ028-131500-
/O.CON.KPDT.HW.W.0004.000000T0000Z-110213T1500Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
915 PM PST SAT FEB 12 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* TIMING: STRONG WINDS WILL CONTINUE TONIGHT. THE WINDS WILL 
  DECREASE TOWARD MORNING.

* WINDS: SOUTHWEST 25 TO 40 MPH WITH STRONG WIND GUSTS TO 60 
  MPH CAN BE EXPECTED ESPECIALLY IN THE HANFORD AREA. 

* IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS... ESPECIALLY FOR THOSE WITH HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ503-505-506-509-131500-
/O.EXA.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...LONG CREEK...NORTH POWDER...UKIAH...
DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...SPRAY...BROTHERS...
PAULINA...PRAIRIE CITY...SENECA...BEND...LA PINE...SUNRIVER
915 PM PST SAT FEB 12 2011

...WIND ADVISORY IN EFFECT UNTIL 7 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE 
  WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-WAZ024-027-521-131500-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...BICKLETON...GOLDENDALE
915 PM PST SAT FEB 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE 
  WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-508-WAZ029-131500-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DAYTON...
WAITSBURG...WALLA WALLA
915 PM PST SAT FEB 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE 
  WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-131500-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...UNION
915 PM PST SAT FEB 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE 
  WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. 

* WINDS: SOUTH 25 TO 40 MPH MAINLY IN THE SOUTHERN GRANDE RONDE 
  VALLEY NEAR LADD AND PYLES CANYON WITH GUSTS TO 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
628 
WWUS76 KPDT 130947
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
147 AM PST SUN FEB 13 2011

WAZ028-131100-
/O.CAN.KPDT.HW.W.0004.000000T0000Z-110213T1500Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
147 AM PST SUN FEB 13 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED TO BELOW HIGH WIND WARNING AND ALSO WIND
ADVISORY WIND SPEEDS AND HIGH WINDS ARE NO LONGER EXPECTED
TONIGHT. AS SUCH THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

ORZ041-042-044-049-503-505>509-WAZ024-027-029-521-131100-
/O.CAN.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...COVE...ELGIN...LA GRANDE...UNION...
LONG CREEK...NORTH POWDER...UKIAH...DAYVILLE...JOHN DAY...
MITCHELL...MONUMENT...SPRAY...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
BEND...LA PINE...SUNRIVER...WHITE SALMON...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...DAYTON...WAITSBURG...WALLA WALLA...
BICKLETON...GOLDENDALE
147 AM PST SUN FEB 13 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED TO BELOW WIND ADVISORY SPEEDS AND THE STRONG
WINDS ARE NO LONGER EXPECTED TONIGHT. AS SUCH THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Feb 12, 3:40 PM PST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 12, 3:40 PM PST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
340 PM PST SAT FEB 12 2011

UPDATED FOR THE AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH TUESDAY...UPPER LEVEL RIDGE OF HIGH
PRESSURE OVER THE REGION WILL BE FLATTENED BY A FAST MOVING COLD
FRONT OVERNIGHT. THE MAIN IMPACT OF THE FRONT WILL BE TO BRING SOME
WINDY CONDITIONS TO THE AREA. ALREADY SEEING INCREASING WINDS THIS
AFTERNOON AHEAD OF THE FRONT BUT WHEN THE FRONT PASSES OVER THE
REGION IT WILL AID IN MIXING DOWN WINDS FROM ALOFT. THIS WILL LEAD
TO A 6 TO 9 HOUR PERIOD OF LOCALLY STRONG WINDS ACROSS THE FORECAST
AREA OVERNIGHT. WINDS WILL BEGIN TO DECREASE LATE TONIGHT THROUGH
EARLY SUNDAY MORNING. PRECIPITATION WITH THE FRONT WILL BE LIMITED.
RIDGE OF HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE REGION ON
SUNDAY WITH A WEAK STRETCHED OUT WARM FRONT SET TO LIFT NORTH OVER
THE FORECAST AREA LATE SUNDAY. NOT EXPECTING MUCH IF ANY
PRECIPITATION FROM THIS EXCEPT FROM THE CASCADES WESTWARD. STARTING
MONDAY WE WILL BE UNDER A SOUTHWEST FLOW WITH INCREASING MOISTURE
LEADING TO INCREASING CHANCE OF PRECIPITATION CONTINUING INTO
TUESDAY. SNOW LEVELS WILL REMAIN HIGH AND NOT LOWER UNTIL LATE
TUESDAY SO LOOKING MAINLY AT A WARM RAIN EVENT AND BREEZY.

.LONG TERM...TUESDAY EVENING THROUGH SATURDAY EVENING...COLD AIR
WILL RETURN FOR THE EXTENDED AS AN UPPER LEVEL TROUGH WILL BRING
SEVERAL ROUNDS OF PRECIPITATION AND COLDER TEMPERATURES TO THE
REGION.  SOUTHWEST FLOW WILL KEEP CONDITIONS MILD WEDNESDAY MORNING
AND AFTERNOON...HOWEVER MOUNTAINS WILL ALREADY HAVE SNOW LEVELS LOW
ENOUGH FOR SNOW AND PRECIPITATION AHEAD OF THE COLD FRONT WILL MAKE
FOR A VERY WET WEDNESDAY.  AS COLD AIR PUSHES ACROSS THE AREA
WEDNESDAY EVENING SNOW LEVELS WILL DROP FAST AND ALL AREAS WILL HAVE
A CHANCE FOR SNOW. DAYTIME HIGH TEMPERATURES THURSDAY ONWARD LOOK TO
BE IN THE LOWER 40S FOR THE FOOTHILLS AND BASIN ELEVATIONS...WITH
BELOW FREEZING TEMPERATURES IN THE MOUNTAINS. OVERNIGHT LOWS LOOK TO
BE IN THE UPPER 20S TO LOWER 30S FOR THE LOWER ELEVATIONS.

CURRENT MODELS HAVE 500MB TEMPERATURES AROUND -35C FOR THURSDAY AND
FRIDAY.  THIS VERY COLD AIR ALOFT IS ALLOWING MODELS TO PICK UP ON
POTENTIAL INSTABILITY. ALTHOUGH ANY CONFIDENCE OF THUNDER IS
EXTREMELY LOW THE HIGH CONCENTRATION OF MOISTURE IN THE ATMOSPHERE
FROM WEDNESDAY'S SYSTEM AND THE VERY COLD AIR ALOFT CANNOT RULE IT
OUT. BY FRIDAY NIGHT MOST OF THE DISTURBANCE SHOULD BE OUT OF THE
AREA AND SHOWER ACTIVITY SHOULD BE LIMITED TO UPSLOPE FROM NORTHWEST
FLOW. TEMPERATURES WILL STILL REMAIN COOL AS WE AWAIT THE BUILDING
OF AN UPPER LEVEL RIDGE...OR POSSIBLY ANOTHER TROUGH TO BRING MORE
SHOWERS EARLY NEXT WEEK. WEBER

&&

.AVIATION...00Z TAFS...VFR CONDITIONS ARE EXPECTED OVER
THE NEXT 24 HOURS. CIGS WILL BE ABOVE 15000-20000 FT AGL AT ALL TAF
SITES UNTIL ABOUT 03Z. SURFACE WINDS HAVE PICKED UP AT ALL TAF SITES
EXCEPT KPSC.  ANTICIPATE BETWEEN 02-04Z THAT THE WINDS WILL
INCREASE. A STRONG SOUTHERLY PRESSURE GRADIENT STACKED UP ALONG THE
BLUE MOUNTAINS HAS ALLOWED FOR WINDS 10-15KTS AT KALW AND KPDT. THAT
STRONG GRADIENT WILL REMAIN THROUGH ABOUT 06Z. COMBINE DAYTIME
MIXING WITH THE GRADIENT AND ANTICIPATE WINDS GREATER THAN 10KTS AND
GUSTS 25-30KTS AT TIMES FOR KALW AND KPDT. BY 15Z ALL TAF SITES
SHOULD BE 10KTS OR LESS. DURING THE DAY TIME HOURS STRONG 850MB
WINDS OVER YAKIMA COUNTY INDICATE THE POSSIBILITIES FOR SOME
ISOLATED STRONG DOWNSLOPE GUSTS POSSIBLY GREATER THAN 50MPH. PILOTS
HAVE REPORTED MODERATE TO SEVER TURBULENCE IN THE 13000-7000FT RANGE
OVER KYKM.  WEBER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  43  58  41  59 /  30  10  20  20
ALW  44  59  44  60 /  30  10  20  20
PSC  42  58  42  59 /  20  10  20  20
YKM  35  51  37  52 /  20  10  20  30
HRI  41  58  41  60 /  20  10  20  20
ELN  36  49  35  49 /  20  10  20  30
RDM  35  53  36  57 /  20  20  10  20
LGD  40  47  36  49 /  40  10  20  10
GCD  37  48  35  50 /  30  20  10  10
DLS  41  56  40  59 /  20  10  30  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 AM PST SUNDAY ORZ044-507-508.

     WIND ADVISORY UNTIL 7 AM PST SUNDAY ORZ041-042.

     WIND ADVISORY UNTIL 7 AM PST SUNDAY ORZ049.

WA...WIND ADVISORY UNTIL 7 AM PST SUNDAY WAZ028-029.

     WIND ADVISORY UNTIL 7 AM PST SUNDAY WAZ024-027-521.

&&

THREAT INDEX
SUNDAY : GREEN
MONDAY : GREEN
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

91/89/89
Hazardous weather outlook, Feb 12, 5:15 AM PST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PST SAT FEB 12 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
131315-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
515 AM PST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND
     SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF
     OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE NORTHERN BLUE
     MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS
     OF OREGON

A WEATHER SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TODAY AND
TONIGHT BRINGING STRONG WINDS AND AN INCREASING CHANCE OF SHOWERS.
WIND ADVISORIES HAVE BEEN ISSUED FOR THE AREAS LISTED ABOVE DUE TO A
MOUNTAIN WAVE AND/OR TIGHT SURFACE PRESSURE GRADIENTS AHEAD OF THIS
WEATHER SYSTEM. PLEASE REFER TO PRODUCT ID PDXNPWPDT FOR MORE
DETAILS OF THE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WETTER AND UNSETTLED WEATHER WILL PERSIST THROUGH MOST OF THE COMING
WEEK WITH FREQUENT WEATHER SYSTEMS ROTATING AROUND A LARGE UPPER
TROUGH ALONG THE PACIFIC NORTHWEST COAST. TEMPERATURES WILL BE MILD
TO START BUT THERE WILL BE A COOLING TREND AS THE UPPER LOW SLOWLY
BRINGS IN COLDER AIR FROM THE NORTHWEST. SNOW LEVELS WILL LOWER
THROUGH THE PERIOD WITH AN INCREASING CHANCE OF ACCUMULATING SNOW IN
THE MOUNTAINS...AND POSSIBLY SOME LIGHT SNOW IN THE LOWER
ELEVATIONS. AT THIS TIME LITTLE OR NO SNOW ACCUMULATION IS EXPECTED
IN THE LOWER ELEVATIONS. HOWEVER...THE MOUNTAINS...ESPECIALLY THE
BLUE MOUNTAINS MAY HAVE THE POTENTIAL FOR ADVISORY SNOW AMOUNTS BY
THE MIDDLE OF THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

High Wind Warnings in Washington, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.